# SDR CA100211005

- Difficulty date: February 10, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Engine: Allsn 250C20B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Adapter
- Part number: 23076559
- Condition: Cracked
- Location: Compressor
- Part time: 2,314 hours
- Component: Compressor, C20B6890550
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT WAS IN CRUISE AT 800 FT WHEN THE PILOT HEARD A HUMMING NOISE FOR ABOUT 2 SECONDS. AFTER THE 2 SECONDS THE ENGINE SHUTDOWN.  PILOT AUTO ROTATED AND LANDED HELICOPTER. ENG HAD FLAMES COMING OUT OF THE EXHAUST STACKS UPON LANDING BUT QUICKLY DISSIPATED.  ENGINE WAS DISMANTLED TO DETERMINE THE CAUSE OF THE IN-FLIGHT SHUTDOWN WITH REPRESENTATION FROM OEM AND AMO PARTIES WITH PRIOR MX INVOLVEMENT.  COMPRESSOR COUPLING ADAPTER PN 23076559 WAS CRACKED.  FWD SPLINES ON THE SPUR ADAPTER GEARSHAFT WERE SHEARED OFF AND LODGED IN COMPRESSOR COUPLING ADAPTER. THIS WAS DETERMINED BY THE INVESTIGATORS AS THE PRIMARY FAILED ITEM RESULTING IN THE LOSS OF POWER AND IN-FLIGHT SHUTDOWN.  AT THE LAST O/H,  CEB-A-1392/AD 2004-26-09 WAS COMPLIED WITH. THERE HAS BEEN NO MX RECORDED IN THE COMPRESSOR LOG BOOK SINCE THE PRIOR O/H EVENT. COMPRESSOR TSO: 2314.0 HOURS CSO: 1410 CYCLES,  OEM HAS BEEN CONTACTED REGARDING THIS SDR. OWNER HAS BEEN CONTACTED TO PROVIDE AUTHORIZATION TO RELEASE FAILED HARDWARE FOR METALLURGICAL INVESTIGATION BY THE OEM. (TC 20100211005)
